Hail, Clinton
- When
- May 21, 10:26 AM EST
- Where
- Clinton County, Frankfort
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.283, -86.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 21, 2:40 AM EST, 7 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 AM EST FRI MAY 21 2004 .DISCUSSION...SFC WARM FRONT FM SRN IA ACRS NRN IL AND NRN IN TO LE EARLY THIS AM. TSRA FIRING ALONG THE FRONT WITH IR PIX SHOWING COOLING TOPS SUSTAINING THEMSELVES. RADAR ALSO SHOWS SOME TSRA OVR THE NE FA EXITING TO THE NE. VRY MOIST AIRMASS NOW IN PLACE ACRS THE FA...AS DEWPOINTS ARE IN THE LWR 70S. FCST CHALLENGE TDY WL BE WHETHER TO INCLUDE ANY POPS. MODELS IN PRETTY GOOD AGREEMENT WITH THE SFC FEATURES...PUSHING SFC FRONT TO WI AND LWR MI TDY. STRONGEST UPPER FLOWN REMAINS OVR THE GRT LKS. ETA TIME SECTIONS HINTING AT SOME STRONG VV NEAR 18Z TDY...BUT THIS SEEMS UNLIKELY AS DEPARTING S/W IN THE AREA AT THIS TIME WL BE WELL TO OUT EAST AND ANY ADDITIONAL FEATURES SHUD GO WELL TO OUR NORTH. FCST SOUNDINGS LOOK PRETTY CAPPED THIS AFTERNOON AND TONIGHT. TIME SECTIONS ALSO SHOW HIGH RH IN THE LWR LVLS AND GIVEN THE SFC DEWPOINTS THIS SHUD BE EXPECTED. WITH ONLY DAYTIME HEATING AS THE MAIN FORCING MECHANISM AND GOOD CAPPING IN THE SOUNDINGS NOT I AM NOT INCLINED TO INCLUDE POPS ACRS MUCH OF THE FCST AREA. AREAS ALONG THE NRN PART OF THE CWA A BIT LESS CAPPED AND HAVE A BIT BETTER PROXIMITY TO THE FRONT. HENCE WL ONLY INCLUDE LOW CHC CATEGORIES THERE...WITH LOWER POPS SOUTH. FRONT STAYS WELL TO THE NORTH ON FRIDAY NIGHT AND SAT AS WARM MOIST FLOW REMAINS ACRS THE FCST AREA. UPPER FLOW LOOKS TO REMAIN ACRS THE GRT LKS LAKES AND WEAK SUBSIDENCE CONTINUES. ALSO MID AND UPPER LVLS REMAIN QUITE DRY. WITH MOIST DEWPOINTS WL LEAN TO THE WARMER SIDE ON MAV LOWS. MAV HIGHS SEEM A BIT TOO HIGH GIVEN PERSISTENCE AND EXPECTED H8 TEMPS. WL SPLIT THE DIFFERENCE HERE WITH THE FWC AND MET WHICH SHUD WORK OUT TO THE COOLER SIDE OF THE MAV. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 548 AM EST FRI MAY 21 2004 INZ021-028>031-035>049-221047- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK-HENDRICKS- HENRY-HOWARD-MADISON-MARION-MONTGOMERY-PARKE-PUTNAM-RANDOLPH- TIPPECANOE-TIPTON-VERMILLION-WARREN- 548 AM EST FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE NORTHERN PARTS OF CENTRAL INDIANA THIS AFTERNOON. THE MAIN THREAT FROM ANY STORMS THAT DO DEVELOP IS DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON ACROSS THE NORTHERN PARTS OF CENTRAL INDIANA. INZ051>057-060>065-067>072-221047- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS- JOHNSON-KNOX-LAWRENCE-MARTIN-MONROE-MORGAN-OWEN-RUSH-SHELBY-SULLIVAN- VIGO- 548 AM EST FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The Indianapolis radar (KIND), 67 km away, was scanning. The volume nearest the first event began at 15:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401437.